Medication change from bisoprolol 2.5... - British Heart Fou...

British Heart Foundation
19,669 members13,409 posts

Medication change from bisoprolol 2.5mg to nebivolol 2.5mg

Loving-life
Loving-life

Hi just wondering if anyone has any suggestions to my query. I recently changed beta blocker medication from 2.5 mg bisoprolol as I was suffering fatigue come 4pm to 2.5 mg Nebivolol thinking it would banish the fatigue. It's done the opposite I think, I struggle with fatigue all day now and headaches. Has anyone had the same affects on this drug! Just wondering as well if the dosage of one drug is the same on another, wondering if dosage should be lower. I am speaking to my GP today but thought I'd post in the meantime. My BP on the drug as v low for me 114 / 68. Thanks

22 Replies
oldestnewest

It is weird to read your post. Hubby changed from 1.25mg Bisoprolol to 2.5mg Nebivolol yesterday. He has been on Bisoprolol since his HA in Oct 2016. He was suffering from a lot of side effects, cold all the time, loss of taste, wobbly legs, the list is endless. I did some research on this forum and on the net and found most of his side effects listed. A letter from the hospital where he had his stents fitted suggested changing this beta blocker because of the side effects. We only got to look at the letter when we made a claim on our travel insurance recently. A visit to GP and we have got the tablet changed. We can only get 5 mg tablets so have to use a splitter. Hubbys BP a bit higher than normal so hopefully new tablet will sort him out. During my research a lot of people suffered from headaches with Nebivolol to start with but they soon disappeared. Hope this will be the case with you.

Loving-life
Loving-life in reply to Bazmack

Thank you for your reply I much appreciate it. I changed as a result of reading a post and am hoping things will settle. You have given me a boost to remain positive . Thank you

Nathan53
Nathan53 in reply to Loving-life

I also changed from bisoprolol to Nebivolol due to persistent debilitating fatigue on bisoprolol. Within days of taking Nebivolol I had much more energy though I did have some headaches for about a week. Try a bit longer you may get used to them. Pharmacist told me the doseage of the 2 drugs is not really comparable. 2.5mg is a low dose. Tablets can be split but discuss with GP before considering halfing.

Loving-life
Loving-life in reply to Nathan53

Thanks for taking the time to reply, I'll give it another week! Though fatigue is much much worse on these. Judging by what's being said on the forum I think the dose is wrong. Hopefully get it sorted out soon. Take care

I recently did the change associating my breathlessness to Bisoprolol, but two weeks on on Nebivolol and still the same breathlessness. I am fatigued most of the time too. I’m also a type 1 insulin dependant diabetic of 44yrs and I’m 58. I’m freelance TV Sports Cameraman, a lot of physical, travel, etc... I’ve not been back to work since July 18 and my partner of 24yrs passed away a couple of weeks ago. So I’m not in a great place at the mo with everything.

Good luck.

Loving-life
Loving-life in reply to Dickydon

Thank you for your reply. My deepest condolences to you, this is a difficult time for you without the added trouble of medication. I didn't suffer breathlessness on bisoprolol ,

Just slight fatigue in the evening. I too have a physical job running my own housekeeping business and need to be on my feet for most of the day . Prada 47 replied below regarding breathlessness, you may want to read her comments. I am completely wiped on this new drug so have decided to go back on bisoprolol, better the devil you know I think. I would suggest another app with your cardiologist to investigate the cause of your symptoms. Take care

Dickydon
Dickydon in reply to Loving-life

Thanks for your condolences. You are welcome. Forgot to mention, that I also have a leaky valve as well, so waiting for another app so they can monitor that more indepth. I think the breathlessness may be linked to that.

Just wondering if Bisoprolol is a better beta blocker than Nebivolol?

Loving-life
Loving-life in reply to Dickydon

Good your being checked out and on the radar. Though if you feel its too much please go to a&e , its always good to be on the safe side. 🤗

I personally like bisoprlol after being on the other. I am only on 2.5mg as body will not tolerate any dosage higher. But its a personal thing. It must be difficult with the breathlessness to pick what medication if any is causing it..

I experienced extreme leg pain on bisoprolol so reduced it down until there was none. I just accept now i get tired in the evening and just go with the flow.

Hope all goes well, you could always call the cardio dept and see if there are any cancellations for an app sooner.

Take care

Dickydon
Dickydon in reply to Loving-life

Thanks for your reply. I’ll probably go back to Bisoprolol once I realise it’s not the tablets doing breathlessness. I believe it’s an allround better beta blocker that’s why it’s a popular one. 👍

Watching this with interest as I've just been given nebivolol instead of bisopralol. I suffered halucinations on bisopralol and haven't been taking any beta blocker since before Christmas. I shold have started them weeks ago but went down with a virus. I've been given 2.5mg but my cardiac rehab nurse suggested splitting them and taking half dose to s tart. My BP is already too low at 95/59 so I'm reluctant to take something that may drop it further yet my ehart rate is always in the 80s/low 90s.

Loving-life
Loving-life in reply to Qualipop

Hallucinations scary! This is a tough question as medication reacts differently on people. I have decided to go back to bisoprolol as compared to how I'm feeling, the other drug was brilliant. I am not able to function properly, have to go back to bed after dropping daughter off at school at 8 I'm not waking up until 10.30 . Not good when you have a business to run. Thank you for your reply and I hope you reach some success with your medication.

Qualipop
Qualipop in reply to Loving-life

Ooh it was horrible. There were 3 foot long, thick black worms painted all over my bedroom.It only started after the GP moved my dose to late evening because I was like you, exhausted and could barely get out of a chair. I'm hanging on to speak to the GP again next week. Nebivolol is the one mention most often on here as having fewer side effects and the one people seem to move to if they can't tolerate bisopralol; so, because I get bad reactions to a lot of drugs, my GP offered it. Bisopralol was his first choice for protecting the heart but some people just can't tolerate beta blockers.

Loving-life
Loving-life in reply to Qualipop

Crikey not a nice side affect glad you came through the other side. I remember having them on bp tabs for pregnancy. I had 6 months of them! I went with nebilovol from advice on this site, like all drugs its trial and error, fingers crossed the next lot work for you. Take care.

There are alternatives to beta blockers. I tried bisoprolol and nebivilol. Now on calcium channel blockers. So far so good

I wonder if it would help, at least with the fatigue, if you took your Nebivolol in the evening, or at least break it in half and take morning and evening - BUT please check with your GP.

Loving-life
Loving-life in reply to JoanyB

Thank you I have Tried it and it made no difference . Not too worry , it was worth a try.

Hello,

I take a 10mg Bisoprolol first thing in the morning, this is trying to sort out my irregular heart rate ( Ectopic beats ) HR can be 40 to 70 so still waiting for it to work, lol or crying which ever the case may be !!! I must be one of the lucky ones I don't appear to be over fatigued but I am breathless. Cardiologist says breathlessness probably comes from Heart Failure rather than Bisoprolol ( LV impairment ) Holter Monitor this afternoon so should know more next week with results going to Heart failure Nurse. Unlike Cardiologist she has time to discuss results and talk about the way forward.

Regards

Thank you for replying, wow sounds like you have a lot to deal with, I hope you manage to get some solution. Medication huh . Bisoprolol want too bad for tiredness in comparison, at least I could function on it. It was only in the evening I would be forced to slow down, but in hindsight, is that such a bad thing, maybe it my body saying slow down I'm doing to much 😃. Take care and good luck

I was on bisoprolol and had every side effect going. I told my cardiologist I had no symptoms of a fib before so it is the bisoprolol. Changed to nebivilol and still got breathless and runny nose, but I could cope. Then got psoriosis!! Changed to cal ium channel blocker. After I week not breathless and no runny nose, so fingers crossed. Dont let doctors dictate its your body

Thanks pippa1234 it can be a minefield when it comes to getting meds right. Will ask about the cal channel blockers. Take care

Sorry I have only just found your email so am late in answering. I am taking 2.5mg Bisoprolol. I do get tired but don't suffer any other side effects. I have never taken Nebivolol so I can't comment on it. I hope by now you are feeling better.

Loving-life
Loving-life in reply to marian25

Thank you. No luck on nebivilol so went back on bisoprolol. But extreme fatigue still experienced. Fortunately cardiologist put me on ivabradine and thats working with no side effects. Full of energy again yay.

You may also like...